ANDREW D. LEAVITT, M.D.; ANDREW J. ZWEIFLER, M.D.
To the editor: O'Mailia and associates (1) have reported the cases of three patients who developed hypotension and myocardial ischemia secondary to sublingual nifedipine. The following case report supports the concerns raised by these authors.
A 67-year-old woman had had poorly controlled hypertension for 2 years. She had no history of rest- or exercise-related angina pectoris. She had had headache and lightheadedness, took two aspirin without relief, and went to a health clinic. At initial evaluation her vital signs included blood pressure, 260/120 mm Hg; regular pulse, 120/minute; and respiratory rate, 18/minute. She was given 10 mg of nifedipine sublingually
Learn more about subscription options.
Register Now for a free account.
LEAVITT AD, ZWEIFLER AJ. Nifedipine, Hypotension, and Myocardial Injury. Ann Intern Med. 1988;108:305–306. doi: 10.7326/0003-4819-108-2-305
Download citation file:
Published: Ann Intern Med. 1988;108(2):305-306.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only